Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 9, 2008, 1:50 PM MST for 4 counties in Arizona. It took effect at Jun 10, 2008, 10:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 1:50 PM MST (20:50 UTC)
- In effect from
- Jun 10, 2008, 10:00 AM MST
- Expired
- Jun 10, 2008, 9:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 092050 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 150 PM MST MON JUN 9 2008 AZZ118-137-138-092200- /O.CAN.KFGZ.FW.A.0017.080610T1700Z-080611T0400Z/ NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 150 PM MST MON JUN 9 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH FOR LOW ELEVATIONS SOUTH OF THE MOGOLLON RIM HAS BEEN CANCELLED AS SUSTAINED WIND SPEEDS ARE NOT EXPECTED TO EXCEED 20 MPH. NEVERTHELESS...VERY DRY CONDITIONS WITH SOUTHWEST WINDS OF 15 TO 20 MPH ARE EXPECTED OVER MUCH OF THIS AREA. $$ AZZ110>117-139-140-100500- /O.UPG.KFGZ.FW.A.0017.080610T1700Z-080611T0400Z/ /O.NEW.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/ /O.NEW.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 150 PM MST MON JUN 9 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING UNTIL EVENING TUESDAY. THIS LOW PRESSURE TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA WEDNESDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. $$ AZZ104>109-100500- /O.UPG.KFGZ.FW.A.0017.080610T1700Z-080611T0400Z/ /O.NEW.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- 150 PM MST MON JUN 9 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH IN THE AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING AND UNTIL EVENING TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
5 follow-up statements
000 WWUS85 KFGZ 100421 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 921 PM MST MON JUN 9 2008 AZZ110>117-139-140-101400- /O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/ /O.CON.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 921 PM MST MON JUN 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE MORNING TUESDAY THROUGH THE EVENING HOURS. THIS LOW PRESSURE TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA WEDNESDAY... THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. $$ AZZ104>109-101400- /O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- 921 PM MST MON JUN 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MST TUESDAY. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH IN THE AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE MORNING TUESDAY THROUGH THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 101144 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 444 AM MST TUE JUN 10 2008 AZZ110>117-139-140-102230- /O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/ /O.CON.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 444 AM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT TO PRODUCE RED FLAG CONDITIONS OVER THE WARNING AREA. THIS LOW PRESSURE TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA WEDNESDAY... THEREFORE A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LOOK FOR LATER FORECASTS AND POSSIBLE UPGRADES TO RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING AND FIRE WEATHER WATCH. $$ AZZ104>109-102230- /O.CON.KFGZ.FW.W.0022.080610T1700Z-080611T0400Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- 444 AM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH IN THE AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT TO PRODUCE RED FLAG CONDITIONS OVER THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 102225 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 PM MST TUE JUN 10 2008 AZZ110-139-110400- /O.CAN.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/ /O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 325 PM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING DUE TO ... ...FIRE WEATHER WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. THIS TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA WEDNESDAY...HOWEVER RED FLAG CONDITIONS ARE NO LONG EXPECTED IN THESE AREAS THEREFORE THE FIRE WEATHER HAS BEEN CANCELED. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ111>117-140-110630- /O.UPG.KFGZ.FW.A.0018.080611T1600Z-080612T0400Z/ /O.NEW.KFGZ.FW.W.0023.080611T1600Z-080612T0400Z/ /O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 325 PM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. THIS TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA WEDNESDAY. DUE TO CONTINUED DRY CONDITIONS AND STRONG AFTERNOON WINDS OF 20-25 MPH WITH GUSTS TO NEAR 40 MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THESE AREAS. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ104>109-110400- /O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)- 325 PM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 102326 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 426 PM MST TUE JUN 10 2008 AZZ111>117-140-110730- /O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/ /O.CON.KFGZ.FW.W.0023.080611T1600Z-080612T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 426 PM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO THE EAST. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. FOR WEDNESDAY... THE TROUGH WILL CONTINUE TO BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA. DUE TO CONTINUED DRY CONDITIONS AND STRONG AFTERNOON WINDS OF 20-25 MPH WITH GUSTS TO NEAR 40 MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNINGS. $$ AZZ104>110-139-110400- /O.CON.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 426 PM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN BRINGING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA WILL CONTINUE MOVING TO THE EAST. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. FOR WEDNESDAY...RED FLAG CONDITIONS ARE NO LONGER EXPECTED IN THIS AREA...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELED. PLEASE NOTIFY FIELD CREWS OF THE RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KFGZ 110408 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 908 PM MST TUE JUN 10 2008 AZZ111>117-140-111215- /O.EXP.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/ /O.CON.KFGZ.FW.W.0023.080611T1600Z-080612T0400Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 908 PM MST TUE JUN 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. A TROUGH OF LOW PRESSURE WILL CONTINUE MOVING TO THE EAST ACROSS THE GREAT BASIN. WINDS HAVE DECREASED OVER MOST AREAS THIS EVENING... BUT WILL INCREASE AGAIN EARLY WEDNESDAY WITH STRONG WINDS AND LOW RELATIVE HUMIDITIES RETURNING TO PORTIONS OF EAST CENTRAL AND NORTHEAST ARIZONA. DUE TO CONTINUED DRY CONDITIONS...LOW RELATIVE HUMIDITIES...AND STRONG WINDS OF 20-25 MPH WITH GUSTS TO NEAR 40 MPH...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ104>110-139-110515- /O.EXP.KFGZ.FW.W.0022.000000T0000Z-080611T0400Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 908 PM MST TUE JUN 10 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. WINDS OVER THE AREA HAVE DECREASED TO 10 TO 20 MPH...AND RELATIVE HUMIDITIES ARE EXPECTED TO RISE ABOVE 15 PERCENT LATER TONIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT...ESPECIALLY DOWNWIND OF HIGHER TERRAIN. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 9, 9:35 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 9, 9:35 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST MON JUN 9 2008 .SYNOPSIS...DRY WEST TO SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS NORTHERN ARIZONA OVER THE NEXT SEVERAL DAYS. BREEZY TO WINDY AFTERNOON CONDITIONS AND NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES ARE THEN EXPECTED TO RISE TO ABOVE NORMAL READINGS BY THE END OF THE WEEK WITH DRY WEATHER AND LOCALLY BREEZY AFTERNOONS CONTINUING. && .DISCUSSION...CLEAR SKIES DOMINATE THE SOUTHWEST THIS MORNING AS HIGH PRESSURE BUILDS OVER THE REGION. WINDS TODAY WILL BE TYPICALLY GUSTY FOR JUNE...WITH TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL NORMALS THIS AFTERNOON. BASED ON SOUNDINGS AND MODEL DATA WILL BUMP TEMPERATURES UP FOR THIS AFTERNOON A COUPLE OF DEGREES. OTHERWISE FORECAST LOOKS FINE FOR THE INCREASING WINDS EXPECTED FOR TUESDAY AND WEDNESDAY AS LOW PRESSURE PASSES TO OUR NORTH. .PREV DISCUSSION /310 AM MST/...SKIES ARE CLEAR WITH LIGHT WINDS EARLY THIS MORNING. WINDS SHOULD CONTINUE TO BE RESPECTFULLY TAPERED FOR THE MOST PART THIS AFTERNOON...BEFORE A DEEPENING LOW PRESSURE DISTURBANCE PASSING TO OUR NORTH CREATES GUSTY CONDITIONS ACROSS THE NORTHLAND FOR TUESDAY AND WEDNESDAY. A FIRE WEATHER WATCH WILL BE ISSUED THIS MORNING TO ACCOUNT FOR THE ELEVATED WINDS ON TUESDAY...AND WIND ADVISORIES MAY EVENTUALLY BECOME NECESSARY FOR PORTIONS OF THE NORTHLAND ON TUESDAY AND WEDNESDAY AS WELL. THROUGH THE 7-DAY FORECAST...ANY SIGNIFICANT MOISTURE ASSOCIATED WITH PASSING LOW PRESSURE DISTURBANCES IS EXPECTED TO REMAIN WELL NORTH OF THE STATE. SKIES SHOULD REMAIN GENERALLY CLEAR AND DAILY MAXIMUM TEMPERATURES SHOULD RISE TO ABOVE SEASONAL NORMS BY THE END OF THIS WEEK. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS...WITH GENERALLY LIGHT WINDS WITH GUSTS LESS THAN 20 KTS UNTIL AROUND 15Z TUESDAY. SOUTHWEST WINDS WILL INCREASE TUESDAY MORNING...WITH WIND SPEEDS OF 10-20 KTS AND GUSTS TO AROUND 30 KTS BY 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING UNTIL TUESDAY EVENING. SEE FIRE WEATHER PRODUCT PHXRFWFGZ FOR ADDITIONAL INFORMATION. SEE FIRE WEATHER FORECAST (PHXFWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. WEDNESDAY THROUGH FRIDAY...EXPECT DRY WEATHER WITH NEAR NORMAL TEMPERATURES AND BREEZY TO WINDY AFTERNOONS THROUGH THE PERIOD. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MAINLY ON WEDNESDAY AS A LOW PRESSURE TROUGH CONTINUES TO BRING STRONG WEST TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES TO THE SOUTHERN GREAT BASIN REGION. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WX WATCH TUESDAY MORNING UNTIL TUESDAY EVENING FIRE WEATHER ZONES 104>107-109>117-138>140. && PUBLIC...STAUDENMAIER AVIATION/FIRE WEATHER...ONTON VISIT WEATHER.GOV/FLAGSTAFF FOR MORE NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jun 9, 10:00 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON JUN 9 2008 AZZ004>018-037>040-100700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA ON TUESDAY. EXPECT WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE AFTERNOON. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE MORNING AND INTO THE EARLY EVENING.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:31 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 8 hr |
| Jun 9, 1:50 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 26 hr |
| Jun 9, 3:19 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.